MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 37 mm (et309537/ 24h006av) was used for a thrombectomy procedure to treat an occlusion from the distal m1 to m2 segments of the middle cerebral artery (mca).During the procedure, the user reported withdrawal difficulty of the embotrap device into the microcatheter -unable to.Ultimately, red62 aspiration catheter (penumbra) was advanced to the m2 segment, and the thrombus was retrieved by combined technique.M2 inferior was confirmed to be recanalized by the final angiography, but m2 superior was still occluded and thrombectomy was not performed on the superior and the procedure was terminated.Three days after the procedure, a subarachnoid hemorrhage (sah) occurred.The physician further commented, ¿sah was not caused by the device.¿ it is unknown if a continuous flush was maintained.Other concomitant devices are unknown.The event was reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery m1d to m2.After guidewire and microcatheter were placed into m2 inferior, the embotrap iii was deployed at m2d.M1d had severe tortuous like running downward.When a red62 was placed at internal carotid artery and the embotrap iii was pulled.The blood vessel-shift occurred, and the patient was in pain.Re-sheath by the microcatheter was attempted but unsuccessful.Ultimately, red62 was advanced to m2 and the thrombus could be retrieved by combined technique.M2 inferior was confirmed to be recanalized by the final angiography, but m2 superior was still occluded and thrombectomy was not performed on the superior and the procedure was terminated.Subarachnoid hemorrhage (sah) occurred 3 days after the procedure.The physician believes that sah was not caused by the device.Continuous flush was unknown.Other concomitant devices were unknown." additional information was received on 29-jan-2025.Summary: regarding the meaning of ¿blood vessel-shift occurred, and the patient was in pain,¿ it was reported, ¿this means the vessel was temporary deformed toward proximal by the traction force.The patient complained the pain due to this vessel shift.¿ the vessel shift was caused by device traction manipulation.The event was not associated with vessel injury.No arterial spasm occurred.It is unknown if the patient was treated for pain.The reason for terminating the procedure before recanalization of m2 superior could not be obtained.No further information was made available.
 
Additional Manufacturer Narrative
Product complaint (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Withdrawal difficulty is a known potential complication associated with the use of embotrap iii revascularization device in endovascular mechanical thrombectomy procedures.The embotrap instructions for use (ifu) warns the user to never withdraw the device against significant resistance.Assess the cause of resistance using fluoroscopy and if necessary, advance the microcatheter over the device to re-sheath or partially re-sheath to aid withdrawal.With the information provided, it is not possible to determine the cause of the event.However, there are clinical and procedural factors, including vessel characteristics, tortuosity, clot burden/characteristics, device interaction, device selection, and mechanical manipulation of devices within the artery, that may have contributed to the reported events, rather than the design or manufacture of the device.In this case, partial recanalization was achieved by using combined technique, but the procedure was terminated before full recanalization could be obtained.Per the ifu, if the cause of the resistance cannot be ascertained, a new device should be used for any subsequent passes.There were no reports of immediate patient consequences and the outcome resulting from the absence of treatment is a result of the patient¿s underlying disease process (index stroke).Additionally, it was reported a subarachnoid hemorrhage (sah) occurred three days after the procedure.There is no evidence to suggest a hemorrhage, occurring three days after the procedure, was related to the use of the embotrap iii device.Further, the treating physician felt that sah was not caused by the device.Further investigation will be conducted to clarify the meaning of ¿blood vessel-shift occurred, and the patient was in pain.¿ based on the current information available, there is no evidence the device contributed to unsuccessful reperfusion, the absence of treatment, nor the subarachnoid hemorrhage.Therefore, this event does not meet us fda reporting criteria as a serious injury.The file will be re-reviewed if additional information is received at a later date.Per the additional information received on 29-jan-2025, it was clarified that the patient experienced pain due to a temporary deformation of the vessel by traction force.It is unknown if the patient was treated for pain.Therefore, imdrf clinical symptoms code: ¿pain¿ and imdrf health impact code: ¿insufficient information¿ were added to the file.The event remains not reportable as a serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21295007
Report Number3011370111-2025-00008
Device Sequence Number13063457
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)270723(10)24H006AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number24H006AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNSPECIFIED BRAND); MICROCATHETER (UNSPECIFIED BRAND); RED 62¿ ASPIRATION CATHETER (PENUMBRA)
Patient SexMale